Alert archive / Massachusetts / Small Craft Advisories in 2019

Small Craft Advisory 63, NWS Boston/Norton, MA

April 28, 2019

NWS Boston/Norton, MA issued this small craft advisory at Apr 28, 2019, 3:07 PM EDT. It took effect at Apr 29, 2019, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 28, 2019, 3:07 PM EDT (19:07 UTC)
In effect from
Apr 29, 2019, 2:00 AM EDT
Expired
Apr 29, 2019, 9:00 AM EDT
In force
7 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

982 
WHUS71 KBOX 281907
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
307 PM EDT Sun Apr 28 2019

ANZ250-254>256-290315-
/O.NEW.KBOX.SC.Y.0063.190429T0600Z-190429T1300Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
307 PM EDT Sun Apr 28 2019

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT MONDAY...

The National Weather Service in Boston/Norton has issued a Small
Craft Advisory, which is in effect from 2 AM to 9 AM EDT Monday.

* WINDS AND SEAS...North winds 10 to 15 kt with gusts up to 25 
  kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

Frank

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
3 follow-up statements
923 
WHUS71 KBOX 290321
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1121 PM EDT Sun Apr 28 2019

ANZ250-254>256-291130-
/O.CON.KBOX.SC.Y.0063.190429T0600Z-190429T1300Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1121 PM EDT Sun Apr 28 2019

...SMALL CRAFT ADVISORY UNTIL 9 AM EDT MONDAY...

* WINDS AND SEAS...Northerly winds 10 to 15 kt with gusts up to 
  25 kt. Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
568 
WHUS71 KBOX 290729
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
329 AM EDT Mon Apr 29 2019

ANZ250-290830-
/O.CAN.KBOX.SC.Y.0063.000000T0000Z-190429T1300Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
329 AM EDT Mon Apr 29 2019

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Boston/Norton has cancelled the
Small Craft Advisory.

Winds and seas have fallen below small craft advisory criteria. 

$$

ANZ254>256-291300-
/O.CON.KBOX.SC.Y.0063.000000T0000Z-190429T1300Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
329 AM EDT Mon Apr 29 2019

...SMALL CRAFT ADVISORY UNTIL 9 AM EDT THIS MORNING...

* WINDS AND SEAS...North winds 10 to 15 kt with gusts up to 20 kt.
  Seas 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots,
or seas 5 feet or greater, are expected to produce hazardous wave
conditions to small craft. Inexperienced mariners, especially
those operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston
606 
WHUS71 KBOX 291258
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
858 AM EDT Mon Apr 29 2019

ANZ254>256-291400-
/O.EXP.KBOX.SC.Y.0063.000000T0000Z-190429T1300Z/
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
858 AM EDT Mon Apr 29 2019

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

Winds and seas have subsided.

$$

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Apr 28, 9:59 AM EDT, 5 hours 8 minutes earlier.

Area forecast discussion, Apr 28, 9:59 AM EDT, 5 hours 8 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
959 AM EDT Sun Apr 28 2019

.SYNOPSIS...
A low pressure system tracks south of New England today
bringing a chilly rain to the area this afternoon into early
evening. High pressure will bring dry and pleasant weather to
the region Monday. However, on and off showers along with below
normal temperatures are expected for much of next week.

&&

.NEAR TERM /UNTIL 7 PM THIS EVENING/...

955 am update...

Approaching shortwave allowing mid level cloudiness to rapidly
overspread the region this morning. The associated rain shield
will overspread western MA/northern CT between 11 am and 1 pm
and across eastern MA/RI between noon and 2 pm, perhaps as late
late as 3 pm on the immediate eastern MA coast.

Still some uncertainty on how far north the main rain shield
makes it. Most of the guidance indicates that the rain should be
rather light north of the MA turnpike and especially north of
route 2, where it might be rather spotty with dry weather
dominating given limited forcing/lack of deeper moisture. The
steadiest rain will be south of the MA pike this afternoon and
particularly near the south coast, where the best forcing
resides. Locations that reach the lower to middle 50s by
lunchtime, should drop back into the 40s once the rain arrives.
Ptype should be all liquid but a few wet snow flakes are
possible along the east slopes of the Berks, but precipitation
intensity does not appear to be enough for any accumulations
even if that occurs.

&&

.SHORT TERM /7 PM THIS EVENING THROUGH 6 PM MONDAY/...
Tonight ...

Clearing and drying out. Downsloping subsidence building from the N
with a parent 1030 high building S. Critical to this forecast is how
quickly conditions clear and how fast winds become light, if at all.
Crucial towards low temperatures, whether frost / freeze conditions
are observed where the growing season is considered active ... N CT,
RI, SE and E-coastal MA. Higher confidence radiational cooling over
CT, W and central MA. Widespread lows in the 30s with upper 20s for
the high elevations.

Monday ...

What looks to be the pick of the week. Pleasant day, high pressure
in control. Mixing up to H85 where temperatures will hover around
freezing, considering the late April sun with increasing cloud cover
late, winds overall light, turning S, expect temperatures to over-
achieve and rise up into the low 60s for a good chunk of interior S
New England.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...

230 AM update ...

Highlights...

* Active pattern with on/off showers Monday night through much of
  next week, although periods of dry weather mixed in as well

* Temperatures cooler than normal this period

Synoptic Overview ...

Split flow regime continues our active/wet weather pattern with
multiple rain chances thru all of next week. During this time the
Southeast ridge builds northward into the Mid Atlc region. Meanwhile
the northern stream jet remains robust thru the Maritimes. This sets
up a boundary just south or very close to New England with multiple
waves tracking on this front. Very difficult to time these individual
waves especially in the extended. Thus forecast uncertainty remains
high regarding exact timing of rain chances. Keep in mind there will
also be times of dry weather in between frontal waves, thus not
raining the entire time. As for temperatures, more certainty here
given frontal boundary remaining south of the area supporting cooler
than normal temps across southern New England.

Daily Details...

Monday night through Friday...

00z NAM...00Z GFS and 00z EC in good agreement on light rain
overspreading the region Monday night into Tue AM, then a drying
trend developing Tue afternoon as frontal wave exits. Thereafter,
both ensembles and deterministic guidance struggle on timing and
departure of upstream waves, thus high uncertainty regarding timing
rain chances Wed thru Fri here in southern New England. Tho keeping
in mind there will be dry stretches of weather too.

Temperatures will be cooler than normal with frontal boundary
remaining south of New England and Hudson Bay High Pressure noising
southeast into New England providing the cool airmass.

Next Weekend ...

Trends suggest dry weather with northern stream trough moving
offshore but likely cooler than normal behind this wave. As a result
12z EC ensembles lower 850 mb temps down to about -3C into southern
New England 12z Sunday. This will likely preclude most locations
from warming beyond the 50s. Normal high this time of year roughly
60-65.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday Night/ ...High confidence.

Today ...Clouds will continue to lower and thicken as generally
light rain overspreads the region between 11 am and 3 pm from
west to east. Conditions probably remain VFR north of the pike,
but brief reductions to MVFR possible. Greater risk for MVFR
conditions will be south of the MA turnpike.

Tonight ...
Becoming VFR / SKC. NW winds initially gusty especially over the
waters with potential gusts up to 20 kts. Diminishing towards
Monday morning.

Monday ...
VFR. Winds becoming light, turning S through the day, contending
with sea-breezes along E-coastal MA closer to 16z.

KBOS Terminal...High confidence in TAF.

KBDL Terminal...High confidence in TAF.

Outlook /Monday Night through Thursday/...

Monday Night: Mainly VFR, with local MVFR possible. Chance RA.

Tuesday: MVFR/IFR conditions possible. Breezy. Slight chance
RA.

Tuesday Night: Mainly VFR, with areas MVFR possible. Slight
chance RA.

Wednesday: Mainly MVFR, with areas VFR possible. Chance SHRA.

Wednesday Night through Thursday: Mainly MVFR, with areas IFR
possible. SHRA likely.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Monday/...High confidence.

Low pressure sweeping S of New England today with accompanying
widespread rains behind which northerly winds follow, 10 to 15
kts, gusts to 20 kts diminishing into Monday beneath high
pressure. Waves may pick up briefly to 5 feet on the outer
waters closer to Monday morning, otherwise a downward trend
continues.

Outlook /Monday Night through Thursday/...

Monday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain.

Tuesday: Winds less than 25 kt. Areas of seas approaching 5 ft.
Chance of rain.

Tuesday Night: Winds less than 25 kt. Areas of seas approaching
5 ft. Slight chance of rain.

Wednesday: Winds less than 25 kt. Areas of seas approaching
5 ft. Chance of rain showers.

Wednesday Night: Winds less than 25 kt. Areas of seas
approaching 5 ft. Rain showers likely.

Thursday: Winds less than 25 kt. Seas up to 5 ft. Rain showers
likely.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until noon EDT today for ANZ250-254>256.

&&

SYNOPSIS...Nocera/Sipprell
NEAR TERM...Frank
SHORT TERM...Sipprell
LONG TERM...Nocera
AVIATION...Frank/Nocera/Sipprell
MARINE...Nocera/Sipprell
Hazardous weather outlook, Apr 28, 4:02 AM EDT, 11 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
402 AM EDT Sun Apr 28 2019

CTZ002>004-MAZ002>024-026-RIZ001>008-290815-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
402 AM EDT Sun Apr 28 2019

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-290815-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
402 AM EDT Sun Apr 28 2019

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:13 PM EDTFrost AdvisoryBOXBristol, Essex, Middlesex, Norfolk, Plymouth16 hr

Nearby

Small Craft Advisories in Massachusetts, 2019Every small craft advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.